Alert archive / Texas / Winter Storm Warnings in 2014

Winter Storm Warning 2, NWS San Angelo, TX

December 30, 201424 counties in Texas

NWS San Angelo, TX issued this winter storm warning at Dec 30, 2014, 5:40 PM CST for 24 counties in Texas. It was in force for 42 hr. 25 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Dec 30, 2014, 5:40 PM CST (23:40 UTC)
Expired
Jan 1, 2015, 12:00 PM CST
In force
42 hr
Issued by
NWS San Angelo, TX
All 24 counties

Brown County, TX, Callahan County, TX, Coke County, TX, Coleman County, TX, Concho County, TX, Crockett County, TX, Fisher County, TX, Haskell County, TX, Irion County, TX, Jones County, TX, Kimble County, TX, Mason County, TX, McCulloch County, TX, Menard County, TX, Nolan County, TX, Runnels County, TX, San Saba County, TX, Schleicher County, TX, Shackelford County, TX, Sterling County, TX, Sutton County, TX, Taylor County, TX, Throckmorton County, TX, Tom Green County, TX

The radar

The San Angelo radar (KSJT), 63 km from the middle of the area, began a volume at 23:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 1, 8:30 AM CSTFREEZING RAIN 0.2Wingate, TX
Jan 1, 8:40 AM CSTFREEZING RAIN 0.25Novice, TXMIXTURE OF SLEET AND FREEZING RAIN
Jan 1, 8:43 AM CSTFREEZING RAIN 0.25Santa Anna, TX
Jan 1, 8:44 AM CSTFREEZING RAIN 0.254 Sw Buffalo Gap, TXA QUARTER INCH OF ICE AND SLEET AT ABILENE STATE PARK
Jan 1, 8:50 AM CSTFREEZING RAIN 0.25Coleman, TX
Jan 1, 8:53 AM CSTFREEZING RAIN 0.25 Sw San Angelo, TX
Jan 1, 9:30 AM CSTFREEZING RAIN 0.25Albany, TXAPPROXIMATELY ONE QUARTER INCH OF SLEET AND FREEZING RAIN IN ALBANY AREA.
Jan 1, 9:32 AM CSTFREEZING RAIN 0.25San Angelo, TX
Jan 1, 9:40 AM CSTSLEET 0.5Sweetwater, TXACCUMULATION IS A MIX OF SLEET AND FREEZING RAIN.
Jan 1, 9:49 AM CSTFREEZING RAIN 0.2Robert Lee, TXACCUMULATION IS A MIX OF SLEET AND FREEZING RAIN.
Jan 1, 10:00 AM CSTFREEZING RAIN 0.11 Wnw Erna, TX
Jan 1, 10:00 AM CSTFREEZING RAIN 0.1San Saba, TX
Jan 1, 10:00 AM CSTFREEZING RAIN 0.252 Ene Rochester, TXACCUMULATION WAS A MIX OF FREEZING RAIN AND SLEET.
Jan 1, 10:08 AM CSTFREEZING RAIN 0.25Sterling City, TXACCUMULATION WAS A MIX OF FREEZING RAIN AND SLEET.
Jan 1, 10:14 AM CSTFREEZING RAIN 0.25Mertzon, TXACCUMULATION WAS A MIX OF FREEZING RAIN AND SLEET.
Jan 1, 10:20 AM CSTFREEZING RAIN 0.25Ozona, TXACCUMULATION IS A MIX OF FREEZING RAIN AND SLEET.
Jan 1, 10:28 AM CSTFREEZING RAIN 0.1311 W Sonora, TX
Jan 1, 10:30 AM CSTFREEZING RAIN 0.13Junction, TX
Jan 1, 10:30 AM CSTSLEET 0.5Anson, TXPRECIPITATION WAS MAINLY SLEET MIXED WITH A LITTLE FREEZING RAIN.
Jan 1, 10:35 AM CSTFREEZING RAIN 0.38Baird, TXACCUMULATION WAS A MIX OF FREEZING RAIN AND SLEET
Jan 1, 10:35 AM CSTFREEZING RAIN 0.391 Nnw Roby, TX
Jan 1, 10:35 AM CSTFREEZING RAIN 0.5Eldorado, TXICE ACCUMULATION IS 1/2 INCH
Jan 1, 10:42 AM CSTSLEET 0.55 S Sweetwater, TXMIXTURE OF SLEET AND FREEZING RAIN.
Jan 1, 10:56 AM CSTFREEZING RAIN 0.25Brady, TX
Jan 1, 11:46 AM CSTFREEZING RAIN 0.25Menard, TX

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 11.7 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2014-12-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2014-12-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 192 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
696 m above ground
0-6 km bulk shear
76 kt
0-1 km storm-relative helicity
192 m²/s²
0-3 km storm-relative helicity
362 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

018 
WWUS44 KSJT 302340
WSWSJT

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN ANGELO TX
540 PM CST TUE DEC 30 2014

...WINTER WEATHER EXPECTED THIS EVENING THROUGH THURSDAY...

.AREAS OF FREEZING DRIZZLE OR LIGHT FREEZING RAIN WILL CONTINUE
ACROSS THE BIG COUNTRY THIS EVENING...SPREADING SOUTH INTO THE
CONCHO VALLEY LATER THIS EVENING. THIS LIGHT FREEZING PRECIPITATION IS
EXPECTED TO EXPAND ACROSS THE REMAINDER OF THE AREA TONIGHT...WITH
SOME LIGHT SLEET ALSO POSSIBLE FOR THE BIG COUNTRY OVERNIGHT. A
SLIGHT LULL IS POSSIBLE WEDNESDAY AFTERNOON WITH POTENTIALLY
HEAVIER PRECIPITATION WEDNESDAY NIGHT INTO THURSDAY MORNING...
ESPECIALLY SOUTH OF THE INTERSTATE 20 CORRIDOR. LIGHT ICE
ACCUMULATIONS WILL BE POSSIBLE ON AREA ROADWAYS...ESPECIALLY
BRIDGES AND OVERPASSES...AS WELL AS POWER LINES AND EXPOSED METAL
SURFACES. HAZARDOUS TRAVEL CONDITIONS WILL LIKELY DEVELOP FROM
THESE LIGHT ICE ACCUMULATIONS THROUGH THURSDAY MORNING.

TXZ049-054-064-065-098-099-113-114-127-128-310700-
/O.UPG.KSJT.WW.Y.0012.000000T0000Z-150101T1800Z/
/O.NEW.KSJT.WS.W.0002.141230T2340Z-150101T1800Z/
FISHER-NOLAN-STERLING-COKE-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-
INCLUDING THE CITIES OF...ROTAN...ROBY...SWEETWATER...
STERLING CITY...ROBERT LEE...BRONTE...HASKELL...THROCKMORTON...
WOODSON...STAMFORD...ANSON...HAMLIN...ALBANY...ABILENE...CLYDE...
BAIRD...CROSS PLAINS
540 PM CST TUE DEC 30 2014

...WINTER STORM WARNING IS IN EFFECT UNTIL NOON CST THURSDAY...

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A WINTER
STORM WARNING FOR FREEZING DRIZZLE...LIGHT FREEZING RAIN...AND
SLEET...WHICH IS IN EFFECT UNTIL NOON CST THURSDAY. THE WINTER
WEATHER ADVISORY IS NO LONGER IN EFFECT.

INITIALLY LIGHT PRECIPITATION THROUGH WEDNESDAY AFTERNOON WILL
EVOLVE INTO A HEAVIER PRECIPITATION EVENT WEDNESDAY NIGHT AND
THURSDAY MORNING. MORE SIGNIFICANT ICE ACCUMULATIONS ARE
ANTICIPATED NEW YEARS EVE AND EARLY NEW YEARS DAY. IF THIS
HEAVIER PRECIPITATION DOES DEVELOP...THIS AREA MAY NEED TO BE
UPGRADED TO A WINTER STORM WARNING. 

* IMPACTS: ICE ACCUMULATIONS ON AREA ROADWAYS...BRIDGES AND
  OVERPASSES...EXPOSED METAL SURFACES...AND POWER LINES. THE ICE
  WILL RESULT IN HAZARDOUS DRIVING CONDITIONS. 

* TIMING: THIS EVENING THROUGH THURSDAY.

* ACCUMULATIONS: ONE TENTH TO TWO TENTHS OF AN INCH THROUGH
  THURSDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE.  THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

&&

$$

TXZ077-078-140-154-155-168>170-310700-
/O.CON.KSJT.WW.Y.0012.141231T0600Z-150101T1800Z/
SCHLEICHER-SUTTON-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-MASON-
INCLUDING THE CITIES OF...ELDORADO...SONORA...BROWNWOOD...BRADY...
SAN SABA...MENARD...JUNCTION...MASON
540 PM CST TUE DEC 30 2014

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM MIDNIGHT
TONIGHT TO NOON CST THURSDAY...

INITIALLY LIGHT PRECIPITATION THROUGH WEDNESDAY AFTERNOON WILL
EVOLVE INTO A HEAVIER PRECIPITATION EVENT WEDNESDAY NIGHT AND
THURSDAY MORNING. MORE SIGNIFICANT ICE ACCUMULATIONS ARE
ANTICIPATED NEW YEARS EVE AND EARLY NEW YEARS DAY. IF THIS
HEAVIER PRECIPITATION DOES DEVELOP...THIS AREA MAY NEED TO BE
UPGRADED TO A WINTER STORM WARNING.

* IMPACTS: LIGHT ICE ACCUMULATIONS ON AREA ROADWAYS...BRIDGES 
  AND OVERPASSES...EXPOSED METAL SURFACES...AND POWER LINES 

* TIMING: TONIGHT THROUGH THURSDAY

* ACCUMULATIONS: ONE TENTH TO TWO TENTHS OF AN INCH THROUGH 
  THURSDAY 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES AND USE CAUTION WHILE
DRIVING.

&&

$$

TXZ066-071>073-076-139-310700-
/O.CON.KSJT.WW.Y.0012.000000T0000Z-150101T1800Z/
RUNNELS-IRION-TOM GREEN-CONCHO-CROCKETT-COLEMAN-
INCLUDING THE CITIES OF...BALLINGER...WINTERS...MERTZON...
SAN ANGELO...EDEN...OZONA...COLEMAN
540 PM CST TUE DEC 30 2014

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON CST
THURSDAY...

INITIALLY LIGHT PRECIPITATION THROUGH WEDNESDAY AFTERNOON WILL
EVOLVE INTO A HEAVIER PRECIPITATION EVENT WEDNESDAY NIGHT AND
THURSDAY MORNING. MORE SIGNIFICANT ICE ACCUMULATIONS ARE
ANTICIPATED NEW YEARS EVE AND EARLY NEW YEARS DAY. IF THIS
HEAVIER PRECIPITATION DOES DEVELOP...THIS AREA MAY NEED TO BE
UPGRADED TO A WINTER STORM WARNING.

* IMPACTS: LIGHT ICE ACCUMULATIONS ON AREA ROADWAYS...BRIDGES 
  AND OVERPASSES...EXPOSED METAL SURFACES...AND POWER LINES 

* TIMING: THIS EVENING THROUGH THURSDAY

* ACCUMULATIONS: ONE TENTH TO TWO TENTHS OF AN INCH THROUGH 
  THURSDAY 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES AND USE CAUTION WHILE
DRIVING.

&&

$$
4 follow-up statements
719 
WWUS44 KSJT 310317
WSWSJT

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN ANGELO TX
917 PM CST TUE DEC 30 2014

...WINTER WEATHER THROUGH THURSDAY...

.FREEZING DRIZZLE...LIGHT FREEZING RAIN...OR SLEET WILL CONTINUE
SPREADING SOUTH TONIGHT. A SLIGHT LULL IS POSSIBLE WEDNESDAY
AFTERNOON WITH POTENTIALLY HEAVIER PRECIPITATION WEDNESDAY NIGHT
INTO THURSDAY MORNING... ESPECIALLY SOUTH OF THE INTERSTATE 20
CORRIDOR. LIGHT ICE ACCUMULATIONS IS POSSIBLE ON AREA
ROADWAYS...ESPECIALLY ON BRIDGES AND OVERPASSES...AS WELL AS POWER
LINES AND EXPOSED METAL SURFACES. HAZARDOUS TRAVEL CONDITIONS
HAVE DEVELOPED OR WILL DEVELOP THROUGH THURSDAY MORNING.

TXZ066-071>073-076-139-311130-
/O.UPG.KSJT.WW.Y.0012.000000T0000Z-150101T1800Z/
/O.EXA.KSJT.WS.W.0002.000000T0000Z-150101T1800Z/
RUNNELS-IRION-TOM GREEN-CONCHO-CROCKETT-COLEMAN-
INCLUDING THE CITIES OF...BALLINGER...WINTERS...MERTZON...
SAN ANGELO...EDEN...OZONA...COLEMAN
917 PM CST TUE DEC 30 2014

...WINTER STORM WARNING IN EFFECT UNTIL NOON CST THURSDAY...

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A WINTER
STORM WARNING FOR FREEZING DRIZZLE...LIGHT FREEZING RAIN...AND
SLEET...WHICH IS IN EFFECT UNTIL NOON CST THURSDAY. THE WINTER
WEATHER ADVISORY IS NO LONGER IN EFFECT.

* IMPACTS: ICE ACCUMULATIONS ON AREA ROADWAYS...BRIDGES AND
  OVERPASSES...EXPOSED METAL SURFACES...AND POWER LINES. THE ICE
  WILL RESULT IN HAZARDOUS DRIVING CONDITIONS. 

* TIMING: THIS EVENING THROUGH THURSDAY.

* ACCUMULATIONS: ONE TENTH TO TWO TENTHS OF AN INCH THROUGH
  THURSDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

&&

$$

TXZ049-054-064-065-098-099-113-114-127-128-311130-
/O.CON.KSJT.WS.W.0002.000000T0000Z-150101T1800Z/
FISHER-NOLAN-STERLING-COKE-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-
INCLUDING THE CITIES OF...ROTAN...ROBY...SWEETWATER...
STERLING CITY...ROBERT LEE...BRONTE...HASKELL...THROCKMORTON...
WOODSON...STAMFORD...ANSON...HAMLIN...ALBANY...ABILENE...CLYDE...
BAIRD...CROSS PLAINS
917 PM CST TUE DEC 30 2014

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON CST
THURSDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON CST THURSDAY.

* IMPACTS: ICE ACCUMULATIONS ON AREA ROADWAYS...BRIDGES AND 
  OVERPASSES...EXPOSED METAL SURFACES...AND POWER LINES. THE ICE 
  WILL RESULT IN HAZARDOUS DRIVING CONDITIONS. 

* TIMING: THIS EVENING THROUGH THURSDAY.

* ACCUMULATIONS: ONE TENTH TO TWO TENTHS OF AN INCH THROUGH 
  THURSDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

&&

$$

TXZ077-078-140-154-155-168>170-311130-
/O.CON.KSJT.WW.Y.0012.141231T0600Z-150101T1800Z/
SCHLEICHER-SUTTON-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-MASON-
INCLUDING THE CITIES OF...ELDORADO...SONORA...BROWNWOOD...BRADY...
SAN SABA...MENARD...JUNCTION...MASON
917 PM CST TUE DEC 30 2014

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM MIDNIGHT
TONIGHT TO NOON CST THURSDAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT
TO NOON CST THURSDAY.

INITIALLY LIGHT PRECIPITATION THROUGH WEDNESDAY AFTERNOON WILL
EVOLVE INTO A HEAVIER PRECIPITATION EVENT WEDNESDAY NIGHT AND
THURSDAY MORNING. MORE SIGNIFICANT ICE ACCUMULATIONS ARE
ANTICIPATED NEW YEARS EVE AND EARLY NEW YEARS DAY. IF THIS
HEAVIER PRECIPITATION DOES DEVELOP...THIS AREA MAY NEED TO BE
UPGRADED TO A WINTER STORM WARNING.

* IMPACTS: VERY LIGHT ICE ACCUMULATIONS ON AREA
  ROADWAYS...BRIDGES AND OVERPASSES...EXPOSED METAL SURFACES...AND
  POWER LINES

* TIMING: TONIGHT THROUGH THURSDAY

* ACCUMULATIONS: ONE TENTH OF AN INCH THROUGH THURSDAY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES AND USE CAUTION WHILE
DRIVING.

&&

$$
596 
WWUS44 KSJT 310952
WSWSJT

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN ANGELO TX
352 AM CST WED DEC 31 2014

...HAZARDOUS WINTER WEATHER TO CONTINUE THROUGH NEW YEARS DAY...

.FREEZING DRIZZLE...LIGHT FREEZING RAIN...OR SLEET WILL CONTINUE
TODAY THROUGH EARLY NEW YEARS DAY. A SLIGHT LULL IS POSSIBLE
WEDNESDAY AFTERNOON WITH HEAVIER PRECIPITATION EXPECTED TO DEVELOP
WEDNESDAY NIGHT INTO THURSDAY MORNING... ESPECIALLY SOUTH OF THE
INTERSTATE 20 CORRIDOR. LIGHT ICE ACCUMULATIONS ARE POSSIBLE ON AREA
ROADWAYS...ESPECIALLY ON BRIDGES AND OVERPASSES...AS WELL AS
POWER LINES...EXPOSED SURFACES...AND VEGETATION. DANGEROUS TRAVEL
CONDITIONS HAVE DEVELOPED OR WILL DEVELOP THROUGH THURSDAY
MORNING. 

TXZ078-155-169-170-311800-
/O.EXB.KSJT.WS.W.0002.150101T0000Z-150101T1800Z/
/O.EXT.KSJT.WW.Y.0012.000000T0000Z-150101T0000Z/
SUTTON-SAN SABA-KIMBLE-MASON-
INCLUDING THE CITIES OF...SONORA...SAN SABA...JUNCTION...MASON
352 AM CST WED DEC 31 2014

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS
EVENING...
...WINTER STORM WARNING IN EFFECT FROM 6 PM THIS EVENING TO NOON
CST THURSDAY...

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A WINTER
STORM WARNING FOR FREEZING DRIZZLE...LIGHT FREEZING RAIN...AND
SLEET...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO NOON CST
THURSDAY. THE WINTER WEATHER ADVISORY IS NOW IN EFFECT UNTIL 6 PM
CST THIS EVENING.

INITIALLY LIGHT PRECIPITATION THROUGH WEDNESDAY AFTERNOON WILL
EVOLVE INTO A HEAVIER PRECIPITATION EVENT WEDNESDAY NIGHT AND
THURSDAY MORNING. MORE SIGNIFICANT ICE ACCUMULATIONS ARE
ANTICIPATED NEW YEARS EVE AND EARLY NEW YEARS DAY. 

* IMPACTS: ICE ACCUMULATIONS ON AREA ROADWAYS...BRIDGES AND
  OVERPASSES...EXPOSED SURFACES...VEGETATION...AND POWER LINES.
  THE ICE WILL CAUSE DANGEROUS DRIVING CONDITIONS.

* TIMING: TODAY THROUGH THURSDAY

* ACCUMULATIONS: ONE TO TWO TENTHS OF AN INCH THROUGH THURSDAY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES AND USE CAUTION WHILE
DRIVING.

&&

$$

TXZ077-140-154-168-311800-
/O.UPG.KSJT.WW.Y.0012.000000T0000Z-150101T1800Z/
/O.EXA.KSJT.WS.W.0002.000000T0000Z-150101T1800Z/
SCHLEICHER-BROWN-MCCULLOCH-MENARD-
INCLUDING THE CITIES OF...ELDORADO...BROWNWOOD...BRADY...MENARD
352 AM CST WED DEC 31 2014

...WINTER STORM WARNING IN EFFECT UNTIL NOON CST THURSDAY...

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A WINTER
STORM WARNING FOR FREEZING DRIZZLE...LIGHT FREEZING RAIN...AND
SLEET...WHICH IS IN EFFECT UNTIL NOON CST THURSDAY. THE WINTER
WEATHER ADVISORY IS NO LONGER IN EFFECT.

INITIALLY LIGHT PRECIPITATION THROUGH WEDNESDAY AFTERNOON WILL
EVOLVE INTO A HEAVIER PRECIPITATION EVENT WEDNESDAY NIGHT AND
THURSDAY MORNING. MORE SIGNIFICANT ICE ACCUMULATIONS ARE
ANTICIPATED NEW YEARS EVE AND EARLY NEW YEARS DAY. 

* IMPACTS: ICE ACCUMULATIONS ON AREA ROADWAYS... BRIDGES AND
  OVERPASSES...EXPOSED SURFACES...VEGETATION...AND POWER LINES.
  THE ICE WILL CAUSE DANGEROUS DRIVING CONDITIONS.

* TIMING: TODAY THROUGH THURSDAY

* ACCUMULATIONS: UP TO ONE QUARTER OF AN INCH THROUGH THURSDAY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE.  THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

&&

$$

TXZ049-054-064>066-071>073-076-098-099-113-114-127-128-139-311800-
/O.CON.KSJT.WS.W.0002.000000T0000Z-150101T1800Z/
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-HASKELL-THROCKMORTON-JONES-SHACKELFORD-TAYLOR-CALLAHAN-
COLEMAN-
INCLUDING THE CITIES OF...ROTAN...ROBY...SWEETWATER...
STERLING CITY...ROBERT LEE...BRONTE...BALLINGER...WINTERS...
MERTZON...SAN ANGELO...EDEN...OZONA...HASKELL...THROCKMORTON...
WOODSON...STAMFORD...ANSON...HAMLIN...ALBANY...ABILENE...CLYDE...
BAIRD...CROSS PLAINS...COLEMAN
352 AM CST WED DEC 31 2014

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON CST
THURSDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON CST THURSDAY.

* IMPACTS: ICE ACCUMULATIONS ON AREA ROADWAYS...BRIDGES AND
  OVERPASSES...EXPOSED SURFACES...VEGETATION...AND POWER LINES.
  THE ICE WILL CAUSE DANGEROUS DRIVING CONDITIONS.

* TIMING: THIS EVENING THROUGH THURSDAY.

* ACCUMULATIONS: UP TO ONE QUARTER OF AN INCH THROUGH THURSDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

&&

$$
755 
WWUS44 KSJT 311503
WSWSJT

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN ANGELO TX
903 AM CST WED DEC 31 2014

...HAZARDOUS WINTER WEATHER TO CONTINUE THROUGH NEW YEARS DAY...

.FREEZING DRIZZLE...LIGHT FREEZING RAIN...OR SLEET WILL CONTINUE
TODAY THROUGH EARLY NEW YEARS DAY. A SLIGHT LULL IS POSSIBLE
THIS AFTERNOON WITH HEAVIER PRECIPITATION EXPECTED TO DEVELOP
TONIGHT INTO THURSDAY MORNING...ESPECIALLY SOUTH OF THE
INTERSTATE 20 CORRIDOR. LIGHT ICE ACCUMULATIONS ARE POSSIBLE ON
AREA ROADWAYS...ESPECIALLY ON BRIDGES AND OVERPASSES...AS WELL AS
POWER LINES...EXPOSED SURFACES...AND VEGETATION. EXTREMELY DANGEROUS
TRAVEL CONDITIONS HAVE DEVELOPED OR WILL DEVELOP THROUGH THURSDAY
MORNING.

TXZ078-155-169-170-010000-
/O.CAN.KSJT.WW.Y.0012.000000T0000Z-150101T0000Z/
/O.EXT.KSJT.WS.W.0002.141231T1503Z-150101T1800Z/
SUTTON-SAN SABA-KIMBLE-MASON-
INCLUDING THE CITIES OF...SONORA...SAN SABA...JUNCTION...MASON
903 AM CST WED DEC 31 2014

...WINTER STORM WARNING NOW IN EFFECT UNTIL NOON CST THURSDAY...

THE NATIONAL WEATHER SERVICE HAS UPGRADED THE ADVISORY FOR
KIMBLE...MASON...SAN SABA AND SUTTON COUNTIES TO A WINTER STORM
WARNING...EFFECTIVE UNTIL NOON CST THURSDAY.


* IMPACTS: ICE ACCUMULATIONS ON AREA ROADWAYS...BRIDGES AND
  OVERPASSES...EXPOSED SURFACES...VEGETATION...AND POWER LINES.
  THE ICY CONDITIONS WILL CAUSE EXTREMELY DANGEROUS DRIVING
  CONDITIONS.

* TIMING: TODAY THROUGH THURSDAY.

* ACCUMULATIONS: UP TO ONE QUARTER OF AN INCH THROUGH THURSDAY.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE.  THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

&&

$$

TXZ049-054-064>066-071>073-076-077-098-099-113-114-127-128-139-
140-154-168-010000-
/O.CON.KSJT.WS.W.0002.000000T0000Z-150101T1800Z/
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-HASKELL-THROCKMORTON-JONES-SHACKELFORD-TAYLOR-
CALLAHAN-COLEMAN-BROWN-MCCULLOCH-MENARD-
INCLUDING THE CITIES OF...ROTAN...ROBY...SWEETWATER...
STERLING CITY...ROBERT LEE...BRONTE...BALLINGER...WINTERS...
MERTZON...SAN ANGELO...EDEN...OZONA...ELDORADO...HASKELL...
THROCKMORTON...WOODSON...STAMFORD...ANSON...HAMLIN...ALBANY...
ABILENE...CLYDE...BAIRD...CROSS PLAINS...COLEMAN...BROWNWOOD...
BRADY...MENARD
903 AM CST WED DEC 31 2014

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON CST
THURSDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON CST THURSDAY.

* IMPACTS: ICE ACCUMULATIONS ON AREA ROADWAYS...BRIDGES AND
  OVERPASSES...EXPOSED SURFACES...VEGETATION...AND POWER LINES.
  THE ICY CONDITIONS CAUSE EXTREMELY DANGEROUS DRIVING CONDITIONS.
  WIND CHILL READINGS WILL REMAIN BETWEEN 5 AND 15 DEGREES
  THROUGH NOON TODAY.

* TIMING: TODAY THROUGH THURSDAY.

* ACCUMULATIONS: UP TO ONE QUARTER OF AN INCH THROUGH THURSDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

&&

$$

JOHNSON
436 
WWUS44 KSJT 311834
WSWSJT

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN ANGELO TX
1234 PM CST WED DEC 31 2014

...HAZARDOUS WINTER WEATHER TO CONTINUE THROUGH NEW YEARS DAY...

.AREAS OF FREEZING DRIZZLE...OCCASIONALLY MIXING WITH SLEET OR
VERY LIGHT SNOW...WILL CONTINUE TODAY ACROSS WEST CENTRAL TEXAS. A
SLIGHT LULL IN PRECIPITATION IS EXPECTED THIS AFTERNOON AND
EVENING...BUT HEAVIER FREEZING RAIN AND SLEET IS FORECAST TO
DEVELOP TONIGHT INTO THURSDAY MORNING. LIGHT ICE ACCUMULATIONS ARE
POSSIBLE ON AREA ROADWAYS TODAY...WITH MORE SIGNIFICANT
ACCUMULATIONS EXPECTED TONIGHT AND TOMORROW. EXTREMELY DANGEROUS
TRAVEL CONDITIONS WILL PERSIST THROUGH AT LEAST THURSDAY MORNING.

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-010200-
/O.CON.KSJT.WS.W.0002.000000T0000Z-150101T1800Z/
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
INCLUDING THE CITIES OF...ROTAN...ROBY...SWEETWATER...
STERLING CITY...ROBERT LEE...BRONTE...BALLINGER...WINTERS...
MERTZON...SAN ANGELO...EDEN...OZONA...ELDORADO...SONORA...
HASKELL...THROCKMORTON...WOODSON...STAMFORD...ANSON...HAMLIN...
ALBANY...ABILENE...CLYDE...BAIRD...CROSS PLAINS...COLEMAN...
BROWNWOOD...BRADY...SAN SABA...MENARD...JUNCTION...MASON
1234 PM CST WED DEC 31 2014

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON CST
THURSDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON CST THURSDAY.

* IMPACTS: ICE ACCUMULATIONS ON AREA ROADWAYS...BRIDGES AND
  OVERPASSES...EXPOSED SURFACES...VEGETATION...AND POWER LINES.
  THE ICY CONDITIONS CAUSE EXTREMELY DANGEROUS DRIVING CONDITIONS. 

* TIMING: TODAY THROUGH THURSDAY.

* ICE ACCUMULATIONS: UP TO ONE QUARTER OF AN INCH THROUGH
  THURSDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

&&

$$

JOHNSON

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this winter storm warning went out at Dec 30, 3:58 PM CST, 1 hour 42 minutes earlier.

Area forecast discussion, Dec 30, 3:58 PM CST, 1 hour 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
358 PM CST TUE DEC 30 2014

.SHORT TERM...
(Tonight and Wednesday)

Arctic air continued to build in this afternoon, with temperatures
continuing to fall below freezing in the Big Country. There were
several reports of light accumulations of ice on buildings and
cars in the Big Country...in Sweetwater, Haskell, and western
Taylor counties. Temperatures were in the teens at Lubbock and
Childress; and strong cold advection continued with north winds of
15 to 20 mph.

Models continued light freezing precipitation amounts tonight and
Wednesday, as moist air flowed over the arctic air at the surface.
Freezing rainfall amounts are expected to be a few hundreds of an
inch tonight into Wednesday, with the heaviest amounts of 0.05
inches in the western Big Country, Concho Valley and Crockett
County. Also mentioned sleet after midnight into Wednesday, as the
lower layer falls to -6 to -10 C. Would not be surprised to see
snow flakes along/north of I-20 tomorrow, where the coldest air
will be place.

Impacts:

Icing on bridges and overpasses will be the main hazard, although
roadways will also become icy and hazardous. Will continue the
winter weather advisory, although adjusted the timing of Concho,
Runnels, Crockett and Colman counties to start earlier with 4 PM
zone package. Areas along and south of Sonora to Brownwood line
start at midnight as temperatures as those areas dip below
freezing.

Highs will remain below freezing Wednesday for most of West
Central Texas. Only areas along I-10 may see temperatures rise
just above 32 degrees. The best chance of freezing precipitation
Wednesday will be in the morning, with both the NAM and GFS models
indicating decreased potential in the afternoon.

04

.LONG TERM...
(Wednesday night through Tuesday)

The cold air will be firmly in place across the area Wednesday
night as the next upper-level wave moves across the region. We
should see an increase in isentropic ascent over the shallow
arctic airmass during the evening hours, continuing overnight.
Condensation pressure deficits of only a few millibars will
maintain saturation in the low-levels, promoting the developing of
light rain and drizzle. Temperatures will be below freezing at the
surface, with overnight lows in the mid/upper 20s. The warm nose
aloft will keep snow out of the picture, but the cold wedge should
be deep enough to yield a mixture of freezing rain and sleet.

This pattern will persist into Thursday morning, but returning
southerly flow above the boundary layer and attendant warm
advection should help warm temps up sufficiently to preclude
additional winter precipitation after 18z. However, there is the
potential that airmass will be a bit more stubborn than
anticipated, with temperatures remaining near or just below
freezing through the day (mainly north of I-20). As of now, all
forecast high temperatures for Thursday are above freezing,
ranging from the mid 30s to near 40 degrees.

The period from Wednesday evening to midday Thursday looks to be
when the most significant impacts from ice may occur. Total ice
accumulations are expected to remain between 1/10 and 2/10 of an
inch across much of the area, but if precipitation amounts are
slightly heavier than currently anticipated, portions of the
current Winter Weather Advisory may need to be upgraded to a
Winter Storm Warning, especially given the timing with the New
Year Holiday. The primary impacts are expected to be ice
accumulations on elevated, exposed surfaces, bridges and
overpasses, power lines, and vehicles.

With the upper-low remaining to our west, persistent isentropic
ascent will prolong rain chances across West Central TX. PoPs in
the 40-60% range will be common Thursday night and Friday, with
a cold rain expected. Highs on Friday were lowered a bit given the
expected cloud cover, precipitation and continued northeast
surface winds. Some areas will likely remain below 40 degrees. As
the upper trough moves across the area Friday night and early
Saturday, rain chances will finally come to an end. Dry weather is
expected across the area Saturday through Tuesday with
temperatures moderating into the 50s over the weekend.

Johnson

&&

.PRELIMINARY POINT TEMPS/POPS...
Abilene 	 22  28  25  35  32 /  60  30  30  50  50
San Angelo 	 26  31  27  37  34 /  70  50  50  50  50
Junction 	 31  33  29  38  35 /  50  40  60  60  60

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY until Noon CST Thursday FOR THE
FOLLOWING ZONES: Callahan...Coke...Coleman...Concho...Crockett...
Fisher...Haskell...Irion...Jones...Nolan...Runnels...
Shackelford...Sterling...Taylor...Throckmorton...Tom Green.

WINTER WEATHER ADVISORY from Midnight tonight to Noon CST
Thursday FOR THE FOLLOWING ZONES: Brown...Kimble...Mason...
McCulloch...Menard...San Saba...Schleicher...Sutton.

&&

04/25
Hazardous weather outlook, Dec 30, 3:27 PM CST, 2 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
327 PM CST TUE DEC 30 2014

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-312130-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
327 PM CST TUE DEC 30 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

WINTER WEATHER ADVISORIES ARE IN EFFECT. AREAS OF LIGHT FREEZING
DRIZZLE...FREEZING RAIN...AND SLEET WILL DEVELOP THROUGH TONIGHT.
THE MAIN HAZARD WILL BE ICY CONDITIONS ON ROADWAYS...ESPECIALLY
BRIDGES AND OVERPASSES. ALTHOUGH AMOUNTS ARE EXPECTED TO BE LIGHT...
ANY AMOUNTS OF ICE COULD PRODUCE DANGEROUS TRAVEL CONDITIONS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

FREEZING DRIZZLE...FREEZING RAIN...AND SLEET WILL AGAIN BE
POSSIBLE WEDNESDAY INTO THURSDAY MORNING...ESPECIALLY SOUTH OF A
BROWNWOOD TO OZONA LINE. THIS ADDITIONAL FREEZING PRECIPITATION
WILL CONTINUE TO CAUSE HAZARDOUS TRAVEL CONDITIONS FOR NEW YEARS
EVE INTO NEW YEARS DAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 30, 4:19 AM CSTWinter Weather AdvisorySJTBrown, Callahan, Coke, Coleman, Concho, Crockett and 18 more29 hr

Nearby

Winter Storm Warnings in Texas, 2014Every winter storm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.